Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Side effects of Emergency contraceptive pill - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   hi
Doctor :   hello
User :   sir i had a query about emergency contraceptive pill
Doctor :   sure please go ahead
User :   day before yesterday my wife had an i pill after unprotected sex. today while having sex there was a condom malfunction
User :   this was around 2:30
User :   we are very worried as to the side effects of levonogestrel the chemical in the drug
User :   what should be done
User :   is it advisable to take the pill again
Doctor :   after unprotected intercourse when did she took the pill ?
User :   day before yesterday at 6.30 pm
Doctor :   so it was within 72 hours
Doctor :   you have nothing to worry about
Doctor :   DONT take the pill again
User :   yes within 12 hours
User :   do we need to take the pill everytime after unprotected sex?
Doctor :   then its safe
User :   since this is the second time within three days
Doctor :   you took the pill twice ?
Doctor :   no you should not use IPILL AS NORMAL CONTRACEPTIVE
User :   no she has not taken it twice it was only once day before yesterday. but again because of condom malfunction today we were deliberating whether it should be taken again or whether the first dosage two days ago would prevent unwanted pregnancy
Doctor :   that dosage wont work now
User :   so under the circumstances what would you advice
Doctor :   ok now in your case
Doctor :   you give her an IPILL tomorrow morning
Doctor :   and it will be all ok
User :   we understand that i pill is not a normal contraceptive. but this was just an unfortunate blooper
Doctor :   she might experince some nausea but its nothing serious
User :   what are the possible side effects?
User :   ok
Doctor :   nausea vomiting irregular periods
Doctor :   nothing serious
Doctor :   dont worry
User :   is there any side effect that causes hormonal changes
Doctor :   nothing long term
User :   like weight changes, hair loss etc.?
Doctor :   she will get her periods early thats all
Doctor :   no nothing like that

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor